Functorial comparisons of bitopology with topology and the case for redundancy of bitopology in lattice-valued mathematics

S.E. Rodabaugh

Abstract

This paper studies various functors between (lattice-valued) topology and (lattice-valued) bitopology, including the expected “doubling” functor Ed : L-Top → L-BiTop and the “cross” functor E× : L-BiTop → L2-Top introduced in this paper, both of which are extremely well-behaved strict, concrete, full embeddings. Given the greater simplicity of lattice-valued topology vis-a-vis lattice-valued bitopology and the fact that the class of L2-Top’s is strictly smaller than the class of L-Top’s encompassing fixed-basis topology, the class of E×’s makes the case that lattice-valued bitopology is categorically redundant. As a special application, traditional bitopology as represented by BiTop is (isomorphic in an extremely well-behaved way to) a strict subcategory of 4-Top, where 4 is the four element Boolean algebra; this makes the case that traditional bitopology is a special case of a much simpler fixed-basis topology.


Keywords

Unital-semi-quantale; Unital quantale; (fixed-basis) topology; (fixed-basis) bitopology; Order-isomorphism; Categorical (functorial) embedding; Redundancy

Full Text:

PDF

References

J. Adámek, H. Herrlich, G. E. Strecker, Abstract And Concrete Categories: The Joy Of Cats, Wiley Interscience Pure and Applied Mathematics (John Wiley & Sons, Brisbane/Chicester/New York/Singapore/Toronto, 1990).

B. Banaschewski, G. C. L. Brümmer, K. A. Hardie, Biframes and bispaces, Proc. Symp. Categorical Algebra and Topology (Cape Town, 1981), Quaestiones Mathematicae 6 (1983), 13–25. http://dx.doi.org/10.1080/16073606.1983.9632289

J. Cerf, Groupes d’homotopie locaux et groupes d’homotopie mixtes des espaces bitopologiques: Définitions et propriétés, C. R. Acad. Sci. Paris 252 (1961) 4093–4095.

J. Cerf, Groupes d’homotopie locaux et groupes d’homotopie mixtes des espaces bitopologiques: Presque n-locale connexion: Applications, C. R. Acad. Sci. Paris 253 (1961) 363–365.

C. L. Chang, Fuzzy topological spaces, J. Math. Anal. Appl. 24 (1968), 182–190. http://dx.doi.org/10.1016/0022-247X(68)90057-7

C. De Mitri, C. Guido, G-fuzzy topological spaces and subspaces, Suppl. Rend. Circolo Matem. Palermo 29 (1992), 363–383.

C. De Mitri, C. Guido, Some remarks on fuzzy powerset operators, Fuzzy Sets and Systems 126 (2002), 241–251. http://dx.doi.org/10.1016/S0165-0114(01)00024-0

C. De Mitri, C. Guido, R. E. Toma, Fuzzy topological properties and hereditariness, Fuzzy Sets and Systems 138 (2003), 127–147. http://dx.doi.org/10.1016/S0165-0114(02)00368-8

J. T. Denniston, S. E. Rodabaugh, Functorial relationships between lattice-valued topology and topological systems, in submission.

A. Frascella, C. Guido, Structural lattices and ground categories of L-sets, in [24], 53–54.

A. Frascella, C. Guido, Topological categories of L-sets and (L,M)-topological spaces on structured lattices; in [13], 50.

J. A. Goguen, The fuzzy Tychonoff theorem, J. Math. Anal. Appl. 43 (1973), 734–742. http://dx.doi.org/10.1016/0022-247X(73)90288-6

S. Gottwald, P. H´ajek, U. H¨ohle, E. P. Klement, eds, Fuzzy Logics And Related Structures: Abstracts, 26th Linz Seminar On Fuzzy Set Theory, February 2005, Bildungszentrum St. Magdalena, Linz, Austria, (Universitätsdirektion Johannes Kepler Universtät, A-4040, Linz, 2005).

C. Guido, The subspace problem in the traditional point set context of fuzzy topology, in [26], 351–372.

C. Guido, Powerset operators based approach to fuzzy topologies on fuzzy sets, Chapter 15 in [47], 401–413.

J. Gutiérrez García, S. E. Rodabaugh, Order-theoretic, topological, categorical redundancies of interval-valued sets, grey sets, vague sets, interval-valued “intuitionistic” sets, “intuitionistic” fuzzy sets and topologies, Fuzzy Sets and Systems 156 (2005), 445–484. http://dx.doi.org/10.1016/j.fss.2005.05.023

U. Höhle, Many Valued Topology And Its Applications to Fuzzy Subsets, (Kluwer Academic Publishers, Boston/Dordrecht/London, 2001). http://dx.doi.org/10.1007/978-1-4615-1617-0

U. Höhle, E. P. Klement, eds, Nonclassical Logics And Their Applications, Theory and Decision Library—Series B: Mathematical and Statistical Methods, Volume 32 (Kluwer Academic Publishers, Boston/Dordrecht/London, 1995).

U. Höhle, S. E. Rodabaugh, eds, Mathematics Of Fuzzy Sets: Logic, Topology, And Measure Theory, The Handbooks of Fuzzy Sets Series, Volume 3 (Kluwer Academic Publishers, Boston/Dordrecht/London, 1999).

U. Höhle, A. Sostak, Axiomatic foundations of fixed-basis fuzzy topology, Chapter 3 in [19], 123–272.

P. T. Johnstone, Stone Spaces, (Cambridge University Press, Cambridge, 1982).

J. C. Kelly, Bitopological spaces, Proc. London Math. Soc. 13:3 (1963), 71–89. http://dx.doi.org/10.1112/plms/s3-13.1.71

E. P. Klement, R. Mesiar, E. Pap, Triangular Norms, Trends in Logic, Studia Logica Library, Volume 8 (Kluwer Academic Publishers, Dordrecht/Boston/London, 2000). http://dx.doi.org/10.1007/978-94-015-9540-7

E. P. Klement, E. Pap, eds, Mathematics of Fuzzy Systems: Abstracts, 25th Linz Seminar On Fuzzy Set Theory, February 2004, Bildungszentrum St. Magdalena, Linz, Austria (Universit¨atsdirektion of Johannes Kepler Universit¨at, A-4040, Linz, 2004).

R. Kopperman, J. D. Lawson, Bitopological and topological ordered k-spaces, Topology and its Applications 146–147 (2005), 385–396.

W. Kotzé, ed, Special Issue, Quaestiones Mathematicae 20(3) (1997).

S. S. Kumar, Weakly continuous mappings in fuzzy bitopological spaces, Proc. First Tamilnadu Science Congress Tiruchirappalli (1992), 1–7.

S. Mac Lane, Categories for the Working Mathematician (Springer-Verlag, Berlin), 1971. http://dx.doi.org/10.1007/978-1-4612-9839-7

MathSciNet: Mathematical Reviews On The Web, database under “Anywhere = bitopolog***”, 2006.

M. E. Abd El-Monsef, A. E. Ramadan, -Compactness in bifuzzy topological spaces, Fuzzy Sets and Systems 30 (1989), 165–173. http://dx.doi.org/10.1016/0165-0114(89)90078-X

L. Motchane, Sur la notion d’espace bitopologique et sur les espaces de Baire, C. R. Acad. Sci. Paris 244(1957), 3121–3124.

L. Motchane, Sur la caract´erisation des espaces de Baire, C. R. Acad. Sci. Paris 246 (1958), 215–218.

C. J. Mulvey, M. Nawaz, Quantales: quantal sets, Chapter VII in [18], 159–217.

A. Pultr, S. E. Rodabaugh, Lattice-valued frames, functor categories, and classes of sober spaces, Chapter 6 in [47], pp. 153–187.

A. Pultr, S. E. Rodabaugh, Category theoretic properties of chain-valued frames: Part I: categorical and presheaf theoretic foundations, Fuzzy Sets and Systems, to appear; Category theoretic properties of chain-valued frames: Part II: applications to lattice-valued topology, Fuzzy Sets and Systems, to appear.

S. E. Rodabaugh, Point-set lattice-theoretic topology, Fuzzy Sets and Systems 40 (1991), 297–345. http://dx.doi.org/10.1016/0165-0114(91)90164-L

S. E. Rodabaugh, Categorical frameworks for Stone representation theorems, Chapter 7 in [48], 178-231.

S. E. Rodabaugh, Applications of localic separation axioms, compactness axioms, representations, and compactifications to poslat topological spaces, Fuzzy Sets and Systems 73 (1995), 55–87. http://dx.doi.org/10.1016/0165-0114(94)00374-G

S. E. Rodabaugh, Powerset operator based foundation for point-set lattice-theoretic (poslat) fuzzy set theories and topologies, in [26], 463–530.

S. E. Rodabaugh, Powerset operator foundations for poslat fuzzy set theories and topologies, Chapter 2 in [19], 91–116.

S. E. Rodabaugh, Categorical foundations of variable-basis fuzzy topology, Chapter 4 in [19], 273–388.

S. E. Rodabaugh, Separation axioms: representation theorems, compactness, and compactifications, Chapter 7 in [19], 481–552.

S. E. Rodabaugh, Fuzzy real lines and dual real lines as poslat topological, uniform, and metric ordered semirings with unity, Chapter 10 in [19], 607–631.

S. E. Rodabaugh, Axiomatic foundations for uniform operator quasi-uniformities, Chapter 7 in [47], 199–233.

S. E. Rodabaugh, Relationship of algebraic theories to powersets over objects in Set and Set × C, to appear.

S. E. Rodabaugh, Relationship of algebraic theories to powerset theories and fuzzy topological theories for lattice-valued mathematics, International Journal of Mathematics and the Mathematical Sciences, 2007 (3) (2007), Article ID 43645, 71 pages. http://dx.doi.org/10.1155/2007/43645

S. E. Rodabaugh, E. P. Klement, eds, Topological And Algebraic Structures In Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, Trends in Logic 20 (Kluwer Academic Publishers, Boston/Dordrecht/London, 2003).

S. E. Rodabaugh, E. P. Klement, U. H¨ohle, eds, Application Of Category Theory To Fuzzy Sets, Theory and Decision Library—Series B: Mathematical and Statistical Methods 14 (Kluwer Academic Publishers (Boston/Dordrecht/London, 1992). http://dx.doi.org/10.1007/978-94-011-2616-8

K. I. Rosenthal, Quantales And Their Applications, Pitman Research Notes In Mathematics 234 (Longman, Burnt Mill, Harlow, 1990).

A. S. M. Abu Safiya, A. A. Fora, M. W. Warner, Compactness and weakly induced fuzzy bitopological spaces, Fuzzy Sets and Systems 62( 1994), 89–96. http://dx.doi.org/10.1016/0165-0114(94)90075-2

R. Srivastava, M. Srivastava, On compactness in bifuzzy topological spaces, Fuzzy Sets and Systems 121 (2001), 285–292. http://dx.doi.org/10.1016/S0165-0114(00)00011-7

C. K. Wong, Fuzzy topology: product and quotient theorems, J. Math. Anal. Appl. 45 (1974), 512–521. http://dx.doi.org/10.1016/0022-247X(74)90090-0

L. A. Zadeh, Fuzzy sets, Information and Control 8 (1965), 338–353. http://dx.doi.org/10.1016/S0019-9958(65)90241-X

Abstract Views

1220
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Fuzzy quantic nuclei and conuclei with applications to fuzzy semi-quantales and (L, M)-quasi-fuzzy topologies
Kamal El-Saady, Saad Sharqawy, Ayat A. Temraz
Journal of the Egyptian Mathematical Society  vol: 27  issue: 1  year: 2019  
doi: 10.1186/s42787-019-0031-z



Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt